News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Neurology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Neurology Answers List

Forum Name: Headaches

Question: Migraine moved from right to left hand side


 lulu62 - Fri Sep 12, 2008 1:33 am

I have suffered from hormonal migraines for 16 yrs - I am 34 now. They have pretty much always been on the right hand side of my head and lasted for a full 3 days. They have just started to begin on my left hand side for the first day and then I wake up on the 2nd day with the pain has moved to the right. The 3rd day is also on the right. Sometimes they start at the start of my period other times on the 8th day. Any ideas whats going on?

I have also been suggested to try aspirin 3 times a day for the 5 days before my migraine is due, is this safe? How does it work as a preventative?

Thanks for your help.
 Dr. Tamer Fouad - Wed Dec 10, 2008 1:53 pm

User avatar Hi,
I hope you are feeling better. Any change in the character of your headache requires that you be examined by your physician just to rule out the presence of any new conditions. The fact that your headaches are still 'migranous' in character (ie, they occur in recurring attacks and are unilateral) is reassuring of course. If a new cause is ruled out then it is true that migraines can switch sides sometimes.

Regarding aspirin as well as other Nonsteriodal antiinflammatory drugs (NSAIDs) are used in both the acute setting as well as a preventive drug (as in your case). NSAIDs have an added benefit of being preventive against stroke although I don't think this concerns you nor is this the dose or regimen for stroke prevention. I really think you should ask your doctor about the mechanism of action of aspirin given in that dose in the prevention of migraines. I have searched the literature looking but to no avail. The only studies I found related to naproxen (another NSAID). It would be nice if you could post the explanation here. Please keep us updated.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here